Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 20, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 21, 2016, 7:22 AM EDT for Adams County, Cumberland County, York County, Pennsylvania. It was in force for 53 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2016, 7:22 AM EDT (11:22 UTC)
- Expired
- Jun 21, 2016, 8:15 AM EDT
- In force
- 53 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adams County, PA, Cumberland County, PA, York County, PA
The radar
The State College radar (KCCX), 116 km from the middle of the area, began a volume at 11:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 7:25 AM EDT | TSTM WND DMG | 2 Nw Cumminsville, PA | TREES AND WIRES DOWN |
| Jun 21, 8:02 AM EDT | HAIL 1 | East Berlin, PA | QUARTER SIZE HAIL IN EAST BERLIN |
| Jun 21, 8:09 AM EDT | TSTM WND DMG | Spring Grove, PA | ROOF OFF OF BUILDING ON NORTH MAIN STREET |
| Jun 21, 8:12 AM EDT | TSTM WND DMG | Homeland Gardens, PA | TREES AND WIRES DOWN ON PINE GROVE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 11.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2190 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
399
WUUS51 KCTP 211122
SVRCTP
PAC001-041-133-211215-
/O.NEW.KCTP.SV.W.0020.160621T1122Z-160621T1215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
722 AM EDT TUE JUN 21 2016
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
WESTERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
CENTRAL CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 815 AM EDT
* AT 722 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
PLAINFIELD... MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WEIGELSTOWN...YORK...CARLISLE...SPRY...MOUNT HOLLY SPRINGS...
YORKLYN...EAST BERLIN...DOVER...SHILOH...SPRING GROVE...NEWVILLE...
BOILING SPRINGS...GRANTLEY...TYLER RUN-QUEENS GATE...
STONYBROOK-WILSHIRE...DILLSBURG...NORTH YORK...SIDDONSBURG...
WEST YORK AND EAST YORK.
THIS INCLUDES THE FOLLOWING INTERSTATES...
THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 214 TO 228.
INTERSTATE 81 FROM MILE MARKERS 34 TO 51.
INTERSTATE 83 FROM MILE MARKERS 14 TO 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4014 7748 4028 7727 4028 7724 4000 7660
3980 7683
TIME...MOT...LOC 1122Z 300DEG 34KT 4016 7730
HAIL...1.00IN
WIND...60MPH
$$
CERU4 follow-up statements
814
WWUS51 KCTP 211137
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
737 AM EDT TUE JUN 21 2016
PAC001-041-133-211215-
/O.CON.KCTP.SV.W.0020.000000T0000Z-160621T1215Z/
ADAMS PA-YORK PA-CUMBERLAND PA-
737 AM EDT TUE JUN 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM EDT
FOR NORTHEASTERN ADAMS...WESTERN YORK AND CENTRAL CUMBERLAND
COUNTIES...
AT 737 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOUNT HOLLY
SPRINGS...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WEIGELSTOWN...YORK...SPRY...CARLISLE...MOUNT HOLLY SPRINGS...
YORKLYN...EAST BERLIN...DOVER...SHILOH...SPRING GROVE...
BOILING SPRINGS...GRANTLEY...TYLER RUN-QUEENS GATE...
STONYBROOK-WILSHIRE...DILLSBURG...NORTH YORK...SIDDONSBURG...
WEST YORK...EAST YORK AND CODORUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4004 7729 4018 7723 4021 7708 4000 7660
3980 7683
TIME...MOT...LOC 1137Z 300DEG 34KT 4009 7714
HAIL...1.00IN
WIND...60MPH
$$
CERU666
WWUS51 KCTP 211147
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
747 AM EDT TUE JUN 21 2016
PAC041-211155-
/O.CAN.KCTP.SV.W.0020.000000T0000Z-160621T1215Z/
CUMBERLAND PA-
747 AM EDT TUE JUN 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CUMBERLAND COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4001 7723 4003 7722 4003 7719 4015 7703
4015 7697 4016 7698 4016 7697 4000 7660
3980 7683
TIME...MOT...LOC 1145Z 300DEG 34KT 4005 7705
$$
PAC001-133-211215-
/O.CON.KCTP.SV.W.0020.000000T0000Z-160621T1215Z/
ADAMS PA-YORK PA-
747 AM EDT TUE JUN 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM EDT
FOR NORTHEASTERN ADAMS AND WESTERN YORK COUNTIES...
AT 745 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DILLSBURG...
MOVING SOUTHEAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...LAW ENFORCEMENT.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
WEIGELSTOWN...YORK...SPRY...YORKLYN...EAST BERLIN...DOVER...SHILOH...
SPRING GROVE...GRANTLEY...TYLER RUN-QUEENS GATE...
STONYBROOK-WILSHIRE...DILLSBURG...NORTH YORK...SIDDONSBURG...
WEST YORK...EAST YORK...CODORUS...HAMPTON...
YORK AIRPORT AND LAKE MEADE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING WIDESPREAD
WIND DAMAGE ACROSS WEST PENNS BOROUGH TOWNSHIP. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4001 7723 4003 7722 4003 7719 4015 7703
4015 7697 4016 7698 4016 7697 4000 7660
3980 7683
TIME...MOT...LOC 1145Z 300DEG 34KT 4005 7705
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
CERU782
WWUS51 KCTP 211205
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
805 AM EDT TUE JUN 21 2016
PAC001-133-211215-
/O.CON.KCTP.SV.W.0020.000000T0000Z-160621T1215Z/
ADAMS PA-YORK PA-
805 AM EDT TUE JUN 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM EDT
FOR NORTHEASTERN ADAMS AND WESTERN YORK COUNTIES...
AT 804 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WEIGELSTOWN...
MOVING SOUTHEAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...LAW ENFORCEMENT.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
WEIGELSTOWN...YORK...SPRY...YORKLYN...EAST BERLIN...DOVER...SHILOH...
SPRING GROVE...GRANTLEY...TYLER RUN-QUEENS GATE...
STONYBROOK-WILSHIRE...DILLSBURG...NORTH YORK...SIDDONSBURG...
WEST YORK...EAST YORK...CODORUS...HAMPTON...
YORK AIRPORT AND LAKE MEADE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4001 7723 4003 7722 4003 7719 4015 7703
4015 7697 4016 7698 4016 7697 4000 7660
3980 7683
TIME...MOT...LOC 1204Z 300DEG 34KT 3996 7684
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
CERU330
WWUS51 KCTP 211207
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
807 AM EDT TUE JUN 21 2016
PAC001-211217-
/O.CAN.KCTP.SV.W.0020.000000T0000Z-160621T1215Z/
ADAMS PA-
807 AM EDT TUE JUN 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ADAMS COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3988 7698 3990 7698 3992 7697 3993 7698
3996 7696 4005 7682 4006 7674 4000 7660
3980 7683
TIME...MOT...LOC 1207Z 300DEG 34KT 3995 7681
$$
PAC133-211215-
/O.CON.KCTP.SV.W.0020.000000T0000Z-160621T1215Z/
YORK PA-
807 AM EDT TUE JUN 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM EDT
FOR SOUTHWESTERN YORK COUNTY...
AT 807 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
SHILOH...MOVING SOUTHEAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...LAW ENFORCEMENT.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
WEIGELSTOWN...YORK...SPRY...YORKLYN...WEST YORK...EAST YORK...
DOVER...SHILOH...SPRING GROVE...CODORUS...GRANTLEY...
TYLER RUN-QUEENS GATE...YORK AIRPORT...STONYBROOK-WILSHIRE...
EMIGSVILLE...NORTH YORK...HALLAM...MANCHESTER...
EAST BERLIN AND SEVEN VALLEYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3988 7698 3990 7698 3992 7697 3993 7698
3996 7696 4005 7682 4006 7674 4000 7660
3980 7683
TIME...MOT...LOC 1207Z 300DEG 34KT 3995 7681
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
CERUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:45 AM EDT, 37 minutes earlier.
Area forecast discussion, Jun 21, 6:45 AM EDT, 37 minutes before
Area Forecast Discussion National Weather Service State College PA 645 AM EDT TUE JUN 21 2016 .SYNOPSIS... A cold front will cross the southern half of central PA by midday. Scattered showers and thunderstorms will end over southern sections by early afternoon...followed by drier conditions for tonight and Wednesday. A frontal system moving out of the Midwest will bring a new chance for rain Wednesday night and Thursday. Dry weather should return for Friday...and last throughout the coming weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Cold front continues to settle south and east...and new cells are firing along it at sunrise over the South Central Mountains. Current timing has the front exiting southeast areas by early afternoon...before stalling just south of the Mason Dixon line this afternoon and evening. This will bring dry weather for all later today...with lowering humidity. There may still be an afternoon shower or thunderstorm over the southern tier counties through late afternoon. High temps will range from the mid 70s northwest to the mid to upper 80s southeast. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... Tonight and Wednesday will be mainly dry to the north of the quasistationary boundary lying south of the Mason Dixon line. Latest guidance has a fair amount of clearing lingering through much of the day on Wednesday bringing a nice stretch of weather with more comfortable humidity that Monday...especially central and northern areas. Lows tonight will be in the chilly 40s north...ranging to the mid to upper 50s south. Highs Wednesday will range from the pleasant lower 70s north to the mid 80s southeast. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... Strong, expansive upper ridge is forecast to remain over the southwest states and southern Plains through the period. Eastward extension of the ridge should be cut off by the southward movement of the before mentioned upper level low. The active jet stream over Canada and northern tier of U.S. associated with this low will send several shortwaves rolling east between the systems. This will keep the northeastern corner of North America generally troffy through the period. Bulk of med range guidance still points toward a period of fair/cool wx Wed-Fri. However, quasi-stationary front over the Midwest/Ohio Valley will be close enough to produce a risk of showers, especially over the southern counties, as wave rides along this boundary Thursday into early Friday. Current models continue to move this boundary through the region for a period with +3 anomalous PWATS. So have accordingly increased POPs. Behind this wave, high pressure builds in for next weekend. Saturday at this point looks dry and seasonable. Sunday looks generally that way as well, but the next approaching shortwave/front may present an uptick in pops across the nw counties. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... Line of storms along the boundary moving southward across central PA is currently moving through IPT and will bring TSRA with only brief reducing MVFR CIGS and vsbys. This line will continue to move through central PA overnight into this morning. Expect storms to move eastward by 12Z. Scattered showers and isolated thunderstorms around MDT and LNS will be possibly after 16Z. otherwise, cool and breezy northwesterly flow with a dry Wednesday and VFR conditions. Low pressure will track eastward toward PA Wednesday evening into Thursday. Very strong warm advection and directional shear could result in some strong storms Wednesday night into Thursday. OUTLOOK... Wed...No sig wx. Wed PM-Thu...Possible restrictions with showers and thunderstorms. Fri+Sat...No sig wx. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...DeVoir NEAR TERM...DeVoir SHORT TERM...DeVoir LONG TERM...Fitzgerald/Gartner AVIATION...Ceru/Martin
Hazardous weather outlook, Jun 21, 6:43 AM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 643 AM EDT TUE JUN 21 2016 PAZ004>006-010>012-017>019-024>028-037-041-042-045-046-049>053-058- 221045- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- SCHUYLKILL- 643 AM EDT TUE JUN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ033>036-056-057-059-063>066-221045- SOMERSET-BEDFORD-FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 643 AM EDT TUE JUN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THIS AFTERNOON. SOME STORMS MAY PRODUCE GUSTY WINDS AND BRIEF DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 21, 1:43 AM EDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
143 AM EDT TUE JUN 21 2016
PAZ006-037-210630-
TIOGA PA-POTTER PA-
143 AM EDT TUE JUN 21 2016
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN AND CENTRAL POTTER AND
TIOGA COUNTIES THROUGH 230 PM EDT...
AT 142 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR SYLVANIA TO NEAR SHINGLEHOUSE. MOVEMENT WAS
EAST AT 50 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
MANSFIELD...SHINGLEHOUSE...KEENEYVILLE...WESTFIELD...GENESEE...
HARRISON VALLEY...ELKLAND...MILLERTON...LAWRENCEVILLE...GAINES...
ROSEVILLE...OSWAYO...ULYSSES...TIOGA JUNCTION...TIOGA...KNOXVILLE...
OSCEOLA AND MANSFIELD UNIVERSITY.
LAT...LON 4175 7689 4179 7797 4197 7821 4200 7821
4200 7693
TIME...MOT...LOC 0542Z 281DEG 45KT 4187 7686 4192 7807
DEVOIRSpecial weather statement, Jun 21, 2:23 AM EDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
223 AM EDT TUE JUN 21 2016
PAZ006-037-041-042-210700-
TIOGA PA-SULLIVAN PA-NORTHERN LYCOMING PA-POTTER PA-
223 AM EDT TUE JUN 21 2016
...STRONG THUNDERSTORMS WILL TRACK ACROSS PORTIONS OF THE NORTH
CENTRAL AND ENDLESS MOUNTAINS THROUGH 300 AM EDT...
AT 222 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR CANTON TO NEAR KEATING SUMMIT. MOVEMENT WAS
SOUTHEAST AT 35 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
WELLSBORO...LEONARD HARRISON STATE PARK...MORRIS...GALETON...SHUNK...
ARNOT...DENTON HILL STATE PARK...LEETONIA...SLATE RUN...CROSS FORK...
RALSTON...CHERRY SPRINGS STATE PARK...OLE BULL STATE PARK...
BLOSSBURG...BUTTONWOOD...LYMAN RUN STATE PARK...COVINGTON...
OGDENSBURG...CEDAR RUN AND LINCOLN FALLS.
LAT...LON 4160 7687 4154 7622 4152 7622 4145 7625
4147 7786 4171 7821 4176 7821 4176 7689
TIME...MOT...LOC 0622Z 307DEG 30KT 4172 7688 4174 7822
DEVOIRSpecial weather statement, Jun 21, 3:01 AM EDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
301 AM EDT TUE JUN 21 2016
PAZ006-012-037-041-042-046-053-210800-
TIOGA PA-SULLIVAN PA-SOUTHERN LYCOMING PA-COLUMBIA PA-
NORTHERN LYCOMING PA-POTTER PA-NORTHERN CLINTON PA-
301 AM EDT TUE JUN 21 2016
...STRONG THUNDERSTORMS WILL TRACK FROM THE NORTH CENTRAL AND
ENDLESS MOUNTAINS TO THE MIDDLE SUSQUEHANNA RIVER VALLEY THROUGH 400
AM EDT...
AT 300 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR SHUNK TO NEAR CHERRY SPRINGS STATE PARK.
MOVEMENT WAS SOUTHEAST AT 35 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
JERSEY SHORE...MONTOURSVILLE...WILLIAMSPORT...HUGHESVILLE...
ELIMSPORT...SHUNK...TROUT RUN...MUNCY VALLEY...KETTLE CREEK GORGE...
LEETONIA...SLATE RUN...RALSTON...JAMISON CITY...COGAN STATION...
CHERRY SPRINGS STATE PARK...FAIRMOUNT SPGS...CAMMAL...BLOSSBURG...
ENGLISH CENTER AND BUTTONWOOD.
LAT...LON 4160 7687 4155 7635 4149 7624 4132 7631
4120 7632 4114 7628 4114 7623 4113 7623
4117 7680 4116 7688 4114 7690 4115 7696
4109 7698 4107 7716 4122 7732 4166 7810
4169 7689
TIME...MOT...LOC 0700Z 303DEG 28KT 4157 7669 4157 7788
DEVOIRSpecial weather statement, Jun 21, 4:08 AM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
408 AM EDT TUE JUN 21 2016
PAZ051-053-058-210830-
MONTOUR PA-COLUMBIA PA-SCHUYLKILL PA-
408 AM EDT TUE JUN 21 2016
...STRONG THUNDERSTORMS WILL TRACK OVER PORTIONS OF MONTOUR COLUMBIA
AND SCHUYLKILL COUNTY THROUGH 545 AM EDT...
AT 407 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
IOLA...MOVING SOUTHEAST AT 50 MPH.
TORRENTIAL RAINFALL WILL ACCOMPANY THESE STORMS. PEA SIZE HAIL AND
WINDS IN EXCESS OF 30 MPH ARE ALSO POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
BERWICK...BLOOMSBURG...RUPERT...ONEIDA...ALMEDIA...FERNVILLE...
EXCHANGE...ROHRSBURG...SHEPPTON...IOLA...SHUMANS...EYERS GROVE...
LIGHTSTREET...JERSEYTOWN...CATAWISSA...MAINVILLE...MIFFLINVILLE...
BUCKHORN...NUREMBURG AND SLABTOWN.
LAT...LON 4083 7627 4103 7673 4116 7671 4115 7668
4116 7659 4117 7657 4116 7629 4113 7628
4114 7623 4103 7623 4095 7621 4092 7608
4091 7608
TIME...MOT...LOC 0807Z 293DEG 43KT 4112 7654
DEVOIRSpecial weather statement, Jun 21, 6:43 AM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 643 AM EDT TUE JUN 21 2016 PAZ026>028-036-056-063-064-211130- MIFFLIN PA-CUMBERLAND PA-JUNIATA PA-HUNTINGDON PA-ADAMS PA- FRANKLIN PA-PERRY PA- 643 AM EDT TUE JUN 21 2016 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ADAMS...FRANKLIN... CUMBERLAND...JUNIATA...MIFFLIN...HUNTINGDON...AND PERRY COUNTIES UNTIL 730 AM EDT... AT 643 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PERULACK...MOVING SOUTHEAST AT 40 MPH. VERY HEAVY RAIN IS EXPECTED. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH ARE POSSIBLE. THIS STRONG THUNDERSTORM WILL BE NEAR... NEWVILLE AND SHIPPENSBURG AROUND 710 AM EDT. WALNUT BOTTOM AROUND 715 AM EDT. PINE GROVE FURNACE AROUND 725 AM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE IDAVILLE...NEW GERMANTOWN...KISTLER...NEWTON HAMILTON AND BLAIN. LAT...LON 4040 7789 4051 7756 4004 7710 3994 7746 TIME...MOT...LOC 1043Z 320DEG 33KT 4032 7766 CERU
Special weather statement, Jun 21, 7:16 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
716 AM EDT TUE JUN 21 2016
PAZ063-211145-
CUMBERLAND PA-
716 AM EDT TUE JUN 21 2016
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF CUMBERLAND COUNTY UNTIL
745 AM EDT...
AT 716 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NEWVILLE...MOVING SOUTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH ARE POSSIBLE.
THIS STRONG THUNDERSTORM WILL BE NEAR...
PLAINFIELD AND WALNUT BOTTOM AROUND 725 AM EDT.
PINE GROVE FURNACE AROUND 735 AM EDT.
MOUNT HOLLY SPRINGS AND BOILING SPRINGS AROUND 740 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PENN STATE DICKINSON
SCHOOL OF LAW.
LAT...LON 4017 7754 4027 7734 4013 7705 4003 7719
4000 7735
TIME...MOT...LOC 1116Z 305DEG 26KT 4018 7741
DANGELOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 12:38 AM EDT | Special Weather Statement | CTP | Warren | 37 min |
| Jun 21, 1:43 AM EDT | Special Weather Statement | CTP | Tioga | 47 min |
| Jun 21, 2:23 AM EDT | Special Weather Statement | CTP | Potter | 37 min |
| Jun 21, 3:01 AM EDT | Special Weather Statement | CTP | Lycoming, Sullivan | 59 min |
| Jun 21, 4:08 AM EDT | Special Weather Statement | CTP | Columbia, Montour | 22 min |
| Jun 21, 6:43 AM EDT | Special Weather Statement | CTP | Cumberland | 47 min |
| Jun 21, 7:16 AM EDT | Special Weather Statement | CTP | Cumberland | 29 min |
| Jun 21, 8:11 AM EDT | Severe Thunderstorm Warning | CTP | York | 27 min |
| Jun 21, 11:40 AM EDT | Special Weather Statement | CTP | Adams, Franklin, Fulton | 20 min |
| Jun 21, 12:01 PM EDT | Special Weather Statement | CTP | Adams, Franklin | 44 min |
| Jun 21, 12:21 PM EDT | Special Weather Statement | CTP | Somerset | 54 min |
| Jun 21, 7:20 PM EDT | Special Weather Statement | CTP | Adams | 25 min |
| Jun 21, 7:47 PM EDT | Special Weather Statement | CTP | Adams | 43 min |
| Jun 21, 7:59 PM EDT | Severe Thunderstorm Warning | CTP | Adams, York | 61 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.